MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-03
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stapler sheath has been returned and evaluated by the failure analysis (fa) team.The sheath was found to have been damaged.There were tears measuring roughly.065".Visual inspection revealed missing material.A piece measuring approximately 0.64" x 0.16" was found to be missing.The logs were unable to verify any firing failures.The instrument was visually inspected and found to have lodged staples in the jaws.After removing the lodged staples from the jaw, the instrument was installed onto an in-house system and fired on a test sheet using an in-house 30 reloads.The instrument fired successfully twice and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.No firing failure was observed.The instrument was returned without the reload for inspection; therefore, the reported complaint could not be replicated, and no firing failure was found in the dsp logs.The instrument was returned with sheath only.The instrument was visually inspected and found to have lodged staples in the jaws.Two fully formed staples were observed at the distal end the stapler within the jaws, preventing the reload from attaching to the instrument.The staples were removed, and two were confirmed.The instrument was found to have a reload recognition failures during in-house testing and based on log review.A golden reload was unable to be attached to the dlu pins due to lodged staples within the jaw.After removing the lodged staple from the jaw, the instrument was installed onto an in-house system and fired on a test sheet using an in-house blue ew 30 reloads.The instrument fired successfully twice and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The reload recognition failure was caused by lodged staples within the jaw.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the curved tip stapler 30 misfired.The reload was half deployed with blade exposed message.Stapler had 5 lives left.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25155493
Report Number2955842-2026-24838
Device Sequence Number13092304
Product Code NAY
UDI-Device Identifier00886874111130
UDI-Public(01)00886874111130(10)NA
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-03
Device Catalogue Number410370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown